MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA¿ CLOSED IV CATHETER SYSTEM; INTRAVASCULAR CATHETER
Catalog Number 383518
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use with bd nexiva¿ closed iv catheter system leakage occurred at the hub.The following information was provided by the initial reporter: nexiva is leaking at the hub.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 31-jul-2023.H6: investigation summary: our quality engineer inspected the sample and video submitted for evaluation.Bd received one movie and one 20gx1.75 nexiva catheter adapter assembly from lot number 2300204.The movie provided shows that leakage is occurring under the nose of the catheter adapter.Functional testing was performed on the unit to determine if the same leak is present on the returned unit.Leakage was observed in the same area as in the video.The reported issue was confirmed and determined to be manufacturing related.To further inspect the damage, the catheter adapter was removed from the catheter and evaluated.It was found that the catheter tubing has been pierced leaving a hole that was leading to leakage.This type of damage could happen during the swage process; when the tubing is placed over a pin, it may get pinched or nicked.Misalignment may result in the pin piercing the catheter tubing also.Operators perform sampling for swage depth and flare depth per the quality plan.Additionally, per the quality control plan, inspections for damaged adapter/catheter tubing are performed periodically during the manufacturing process to mitigate the occurrence of this defect.Preventative maintenance (pm¿s) is performed to maintain and ensure proper functioning of equipment.Pm records were verified to be up to date during the production of this lot.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description

Brand Name
BD NEXIVA¿ CLOSED IV CATHETER SYSTEM
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
ryan reynolds
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17467056
Report Number1710034-2023-00872
Device Sequence Number7135206
Product Code FOZ
UDI-Device Identifier00382903835188
UDI-Public00382903835188
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/31/2025
Device Catalogue Number383518
Device Lot Number2300204
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date08/05/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown